Article Details

2016 | October-December | Issue4
CASE REPORT
Accidental Ingestion of Risperidone in a Toddler with Autism
Darpan Kaur, Rahul Mishra, Gurvinder Kalra, Dattatray Bhusare
Author Affiliation
Darpan Kaur : Mahatma Gandhi Mission Medical College and Hospital, Navi Mumbai, Maharashtra, India

Rahul Mishra : Mahatma Gandhi Mission Medical College and Hospital, Navi Mumbai, Maharashtra, India

Gurvinder Kalra : Flynn Inpatient Psychiatric Unit La Trobe Regional Hospital, LRH Mental Health Services Traralgon, Victoria, Australia

Dattatray Bhusare : Mahatma Gandhi Mission Medical College and Hospital, Navi Mumbai, Maharashtra, India

10.5005/jp-journals-10036-1125

ABSTRACT

Risperidone (RIS) is an atypical antipsychotic which can be clinically used to treat certain specific symptoms of autism in children and adolescents as per international guidelines and scientific literature. However, globally sparse literature is available regarding accidental ingestion and toxicity of RIS despite the increasing frequency of its usage in children and adolescents. A rare case of accidental RIS ingestion in a toddler with autism has been reported. It has been reviewed and discussed with the support of relevant literature regarding the clinical aspects and management.

Keywords: Accidental, Autism, Ingestion, Risperidone, Toddler.

How to cite this article: Kaur D, Mishra R, Kalra G, Bhusare D. Accidental Ingestion of Risperidone in a Toddler with Autism. MGM J Med Sci 2016;3(4):210-211.

Source of support: MGMIHS

Conflict of interest: None

| Full Text PDF | FREE | Rights & Permissions|
Views 1061 | Citations 0
TABLE OF CONTENTS